MAUDE Adverse Event Report: MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS
Model Number TELE6F
Medical Device Problem Codes Entrapment of Device (1212); Component Missing (2306); Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one 6f telescope guide extension catheter (gec)and one 6f launcher guide catheter during a procedure in a severely tortuous, severely calcified lesion with 95% stenosis in the proximal right coronary artery (rca).The devices were inspected with no issues.The devices were prepped per ifu with no issues.Resistance was not encountered when advancing the devices.Excessive force was not used during insertion/delivery.It was reported that resistance was experienced during use with the telescope prior to exiting the guide catheter into the artery.The telescope was not excessively torqued.Upon removal of the telescope and the guide catheter it was noted there appeared to be a kink to the distal aspect of the guide catheter just at the curve and there appeared to be a flat spot towards the proximal end.It was reported that the kink occurred inside the patient while cannulating the rca. it was suggested that this caused the telescope to unravel on removal from the patient prior to the procedure being finished.The procedure was completed with a new launcher and new telescope device.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: during the case, the guide catheter was suspected to have a kink and this is why they had difficulty advancing the telescope catheter.A bit of excessive force was believed to have been used to torque the launcher guide catheter.Once in the artery there was still difficulty with the passage of the balloon so it was elected to remove the telescope and then the guide.The catheter was stretched without separation.It is suspected that this was why there was difficulty advancing the telescope catheter.The case was finished without any complications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The telescope returned with the nc euphora entrapped in it.Deformation was evident to the telescope¿s push member, on-ramp and lumen.The lumen was stretched and detached in the middle, exposing the coils.Some of the tip material had detached, also exposing the coils at this point.Where the tip material detached, the distal marker band was no longer present.Measurements were not possible to measure accurately due to the deformation evident.The nc euphora could not be removed due to the deformation to the telescope.Additional information: there was difficulty with the passage of an nc euphora balloon.The nc euphora balloon was being used to pre-dilate the lesion, and several attempts were made.Eventually pre-dilation was achieved after the telescope, launcher, and nc euphora was changed out.The procedure was completed with a new launcher, a new telescope, and new medtronic balloon device.Initial reporter's phone number provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was later reported that the telescope separated when the device was inside the body.All parts were removed from the patient with no harm to the patient.Annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TELESCOPE GUIDE EXTENSION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19238279
Report Number9612164-2024-02134
Device Sequence Number8048677
Product Code DQY
UDI-Device Identifier00763000156954
UDI-Public00763000156954
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Model NumberTELE6F
Device Catalogue NumberTELE6F
Device Lot Number0011939237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/09/2024
06/14/2024
07/03/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date05/23/2024
07/03/2024
07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown